Oklahoma, 2007

Damaging Wind in Oklahoma, June 12, 2007

June 12, 2007 · NWS TSA · 1 event in 1 county or zone

An isolated severe thunderstorm occurred in Tulsa during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe thunderstorm occurred in Tulsa during the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 12, 2:04 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 12, 2:04 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT TUE JUN 12 2007

.DISCUSSION...
OUTFLOW BOUNDARY SEEN ON VIS SATELLITE/RADAR ACROSS NE OK AS A RESULT
FROM ONGOING CONVECTION THAT HAS BEEN LINGERING IN THE OK..MO..AR
STATE LINE REGION. OTHERWISE...MOIST AND UNSTABLE ATMOSPHERE TO
CONTINUE OVER THE REGION FOR THE FORESEEABLE FUTURE...WITH
RESIDUALS FROM OVERNIGHT CONVECTION A POSSIBILITY THE NEXT FEW
NIGHTS. HOWEVER, ANY DIURNAL THUNDERSTORM COVERAGE MAY BE A LITTLE
MORE LIMITED AS EASTERLY FLOW FROM THE SURFACE THROUGH 700 MB
LIMITS THE OVERALL MOISTURE PROFILE SOME. 12Z MODELS KEEP THE 700
MB MOISTURE GRADIENT JUST TO THE EAST OF THE FA...SO HAVE OPTED TO
KEEP LOW POPS IN ALL OF THE AR ZONES TOMORROW AND THURSDAY. FRIDAY
AND THROUGH THE WEEKEND THUNDERSTORM CHANCES WILL BE MAINTAINED AS
A WEEK 500 MB TROUGH WILL REMAIN IN THE VICINITY. ALL IN ALL...THE
EXTENDED WILL PRETTY MUCH BE LEFT AS IS...WITH MEDIUM RANGE MODELS
SUGGESTING A BOUNDARY MOVING THROUGH LATE IN THIS FORECAST CYCLE.
SKEPTICISM ABOUNDS THIS TIME OF YEAR REGARDING SOUTHWARD
PROGRESSION OF A SYNOPTIC SCALE BOUNDARY...SO WILL GO AHEAD WITH
MAX TEMPERATURES IN THESE LATER PERIODS NEAR SEASONAL NORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  88  69  89 /  30  50  30  40
FSM   68  90  67  91 /  20  20  20  20
MLC   72  87  68  88 /  30  30  40  20
BVO   70  88  65  88 /  30  50  30  30
FYV   64  85  61  86 /  30  20  20  10
BYV   63  86  62  86 /  30  20  10  10
MKO   70  89  68  89 /  20  40  20  30
MIO   68  88  65  88 /  30  30  30  20
F10   70  88  68  88 /  30  40  30  30
HHW   72  90  69  90 /  20  30  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...15
LONG TERM....23
Hazardous weather outlook, Jun 12, 12:00 PM CST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT TUE JUN 12 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT TUE JUN 12 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS OVER FAR SOUTHWESTERN MISSOURI HAVE PUSHED AN OUTFLOW
BOUNDARY INTO FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY
THIS AFTERNOON. THIS FEATURE SHOULD PROVIDE THE FOCUS FOR ADDITIONAL
DEVELOPMENT THROUGHOUT THE AFTERNOON. DUE TO THE WEAK WIND FIELDS
ALOFT...STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE MAINLY FROM A BARTLESVILLE TO FAYETTEVILLE LINE.

WIDELY SCATTERED TO SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED
ACROSS THE REGION THIS AFTERNOON AS THE ATMOSPHERE REMAINS UNCAPPED
AND BECOMES UNSTABLE. ANY STORM THAT DEVELOPS WILL HAVE A SMALL
CHANCE OF BECOMING SEVERE...WITH LARGE HAIL AND DOWNBURST WINDS
BEING THE MAIN SEVERE WEATHER THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS THE
REGION THROUGH THE REMAINDER OF THE WEEK AND BEYOND. THE UPPER
PATTERN WILL BE SLOW TO EVOLVE... WITH WEAK FLOW BEING THE DOMINANT
TRAIT. THESE CONDITIONS WILL PROMOTE THE CONTINUED THREAT OF MAINLY
AFTERNOON AND EVENING SHOWER AND THUNDERSTORM DEVELOPMENT.
INTERMITTENT PULSE SEVERE STORMS WILL BE POSSIBLE...AS WELL AS SLOW
MOVING HEAVY RAIN PRODUCERS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 12, 10:49 AM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1149 AM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     AURORA                  36.00N 93.70W
06/10/2007                   MADISON            AR   PUBLIC

            10 INCH DIAMETER TREE DOWN...6 INCH DIAMETER TREE
            DOWN...SHINGLES BLOWN OFF CHURCH ROOF.

&&

CAS
Special weather statement, Jun 12, 2:19 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT TUE JUN 12 2007

OKZ070-122045-
MUSKOGEE OK-
319 PM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     CENTRAL MUSKOGEE

AT 319 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF WARNER...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WARNER...KEEFETON AND BRAGGS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3539 9535 3539 9517 3569 9517 3565 9538
Special weather statement, Jun 12, 2:25 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
325 PM CDT TUE JUN 12 2007

OKZ054-122100-
OSAGE OK-
325 PM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     EASTERN OSAGE

AT 325 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES WEST OF PAWHUSKA TO 14 MILES SOUTH OF
AVANT...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...PAWHUSKA...AVANT...WYNONA...WOLCO...
BARNSDALL...PERSHING...TALLANT...NELAGONEY...OKESA AND PEARSONIA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3657 9657 3625 9602 3674 9601 3690 9653
Special weather statement, Jun 12, 3:05 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT TUE JUN 12 2007

OKZ060-122130-
TULSA OK-
405 PM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     TULSA

AT 405 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TULSA...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA AND JENKS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3604 9603 3600 9594 3616 9582 3623 9595
Special weather statement, Jun 12, 3:22 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CDT TUE JUN 12 2007

OKZ060-122200-
TULSA OK-
422 PM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     TULSA

AT 422 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TULSA...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...JENKS...OWASSO AND SPERRY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3631 9601 3597 9601 3596 9584 3632 9587
Special weather statement, Jun 12, 3:25 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
425 PM CDT TUE JUN 12 2007

OKZ053-122230-
CHOCTAW OK-
425 PM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 425 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF GAY...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...GRANT...GAY...
GOODLAND...SOPER...MESSER...KENT AND SPEER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3388 9579 3388 9550 3412 9544 3417 9576

The radar

The Tulsa radar (KINX), 32 km away, was scanning. The volume nearest the first event began at 21:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tulsa

When
June 12, 3:33 PM CST
Where
Tulsa County, 3 mi SE of Tulsa
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.119, -95.912

A microburst produced an estimated wind of 70 miles an hour toppling a few trees between Lewis and Harvard on 26th Street South.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39150.